Advanced Search
Article Contents
Article Contents

Vorticity jumps in steady water waves

Abstract Related Papers Cited by
  • There exists a large family of water waves with jump discontinuities in the vorticity. These waves travel at a constant speed. They are two-dimensional, periodic, symmetric, and subject to the influence of gravity. Some of them have large amplitudes. Their existence is proven using local and global bifurcation theory, together with elliptic theory of weak solutions with nonlinear boundary conditions.
    Mathematics Subject Classification: Primary: 76B15, 35J66; Secondary: 35Q35.


    \begin{equation} \\ \end{equation}
  • [1]

    J. T. Beale, The existence of solitary water waves, Comm. Pure Appl. Math., 30 (1977), 373-389.doi: 10.1002/cpa.3160300402.


    B. Buffoni and J. F. Toland, "Analytic Theory of Global Bifurcation. An Introduction," Princeton Series in Applied Mathematics, Princeton University Press, Princeton, NJ, 2003.


    A. Constantin and W. Strauss, Exact steady periodic water waves with vorticity, Comm. Pure Appl. Math., 57 (2004), 481-527.doi: 10.1002/cpa.3046.


    A. Constantin and W. Strauss, Periodic traveling gravity waves with discontinuous vorticity, Arch. Ration. Mech. Anal., 202 (2011), 133-175.doi: 10.1007/s00205-011-0412-4.


    R. Finn and D. Gilbarg, Asymptotic behavior and uniqueness of plane subsonic flows, Comm. Pure Appl. Math., 10 (1957), 23-63.


    D. Gilbarg and N. S. Trudinger, "Elliptic Partial Differential Equations of Second Order," Reprint of the 1998 edition, Classics in Mathematics, Springer-Verlag, Berlin, 2001.


    T. Healey and H. Simpson, Global continuation in nonlinear elasticity, Arch. Ration. Mech. Anal., 143 (1998), 1-28.doi: 10.1007/s002050050098.


    G. M. Lieberman, The nonlinear oblique derivative problem for quasilinear elliptic equations, Nonlinear Anal., 8 (1984), 49-65.doi: 10.1016/0362-546X(84)90027-0.


    J. Ko and W. Strauss, Large-amplitude steady rotational water waves, Europ. J. Mech. B Fluids, 27 (2007), 96-109.doi: 10.1016/j.euromechflu.2007.04.004.


    J. Ko and W. Strauss, Effect of vorticity on steady water waves, J. Fluid Mech., 608 (2008), 197-215.doi: 10.1017/S0022112008002371.


    O. M. Philllips and M. L. Banner, Wave breaking in presence of wind drift and swell, J. Fluid Mech., 66 (1974), 625-640.doi: 10.1017/S0022112074000413.


    J. Serrin, A symmetry theorem in potential theory, Arch. Ration. Mech. Anal., 43 (1971), 304-318.doi: 10.1007/BF00250468.


    W. Strauss, Steady water waves, Bull. Amer. Math. Soc. (N.S.), 47 (2010), 671-694.


    S. Walsh, Stratified and steady periodic gravity waves, SIAM J. Math. Anal., 41 (2009), 1054-1105.doi: 10.1137/080721583.


    S. WalshSteady periodic gravity waves with surface tension, preprint, arXiv:0911.1375.

  • 加载中

Article Metrics

HTML views() PDF downloads(64) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint